Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Weil-Petersson volumes and intersection theory on the moduli space of curves

Author: Maryam Mirzakhani
Journal: J. Amer. Math. Soc. 20 (2007), 1-23
MSC (2000): Primary 32G15, 14H15
Published electronically: March 8, 2006
MathSciNet review: 2257394
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we establish a relationship between the Weil- Petersson volume $ V_{g,n}(b)$ of the moduli space $ \mathcal{M}_{g,n}(b)$ of hyperbolic Riemann surfaces with geodesic boundary components of lengths $ b_{1},\ldots, b_{n}$, and the intersection numbers of tautological classes on the moduli space $ \overline{\mathcal{M}}_{g,n}$ of stable curves. As a result, by using the recursive formula for $ V_{g,n}(b)$ obtained in the author's Simple geodesics and Weil-Petersson volumes of moduli spaces of bordered Riemann surfaces, preprint, 2003, we derive a new proof of the Virasoro constraints for a point. This result is equivalent to the Witten-Kontsevich formula.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 32G15, 14H15

Retrieve articles in all journals with MSC (2000): 32G15, 14H15

Additional Information

Maryam Mirzakhani
Affiliation: Department of Mathematics, Princeton University, Princeton, NJ 08544

Received by editor(s): April 6, 2004
Published electronically: March 8, 2006
Additional Notes: The author is supported by a Clay fellowship.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.